Ruxolitinib at last

Greetings from the Antipodes. At long last and unexpectedly I have been approved to commence Ruxolitinib/Jakavi I have PV and was previously on a Fedratinib trial. When that was terminated by the FDA I had to revert to Anagrelide and a horror 11 month stretch of bleeds apparently bought on / exacerbated by a mild case of acquired Von Willibrand disease. At long last I have been approved to commence Jakavi. Has anyone with PV and possible von Willibrands had experience of transitioning to Jakavi. All advice appreciated.

11 Replies

oldestnewest
  • Hi

    I have PV and started Rux In January. It was a bit of an abortive start as i got shingles about 3/4 weeks in so ended up stopping for a few weeks whilst i got over the shingles.

    I now take Rux alongside Aciloivor to prevent shingles coming back. Thats the only side effect ive had.

    Im doing well on it, have had loads more energy...i 'feel' there is some shrinkage in my spleen but will find out for sure next month when i have an US Scan.

    Blood results doing well HGB levelled out between 13.3 and 13.7, ferritin slowly rising which is good too, platelets has been the biggest change, was usually around 400-450, now 200 so need to keep a eye on that.

    Endoscopy this week to see whats happening with gastric varices i have...

    Good luck hope goes well.

    Paul

  • Hi Paul

    Sorry to Hackett for using his post. Hope the endoscopy goes ok, let us know how things go. Thanks for your advice re shingles. I went to Dr on day 1 and got Acyclovir tablets and cream. Really helped clear it up faster. I took some time off work and did not go back to work until felt ready. Only got a few faded spots on torso left. So all good though def not an experience I would want to repeat, bloody painful! Lizx

  • Hi

    Glad it cleared up. And well done for taking your time to recover.

    Agree its so painful, although seems a million years ago now i feel so much better

    Will let you know how i go on

    Paul

  • Hi sorry no relevant experience so can't give any useful info or advice. Just wanted to wish you good luck with the change and hope it has a positive impact for you. Liz

  • Liz001 thank you for your good wishes. My mind is working me overtime in anticipation of the switch over,, I imaging both the best and the worst. As you are on Acyclovir I assume that you too are on Rux..? Is it going ok for you? Hackett

  • Hi Hackett, no I was on Ayclovir as I had shingles, I have ET diagnosed following a portal vein thrombosis in 2012. I am on Hydroxycarbamide. It is a worrying time for you but Rux seems from what I have read on this site a positive effect on many of people who are on it. As you can see fromPaul's response. I am sure others will have valuable advice for you too.

    I know what it's like our minds can sometimes run away with us, but try , though it's not easy, not to worry too much. Sounds like you have had a horrid 18 months. Get plenty of rest and look after yourself. Let us know how you get on. Liz

  • Hi Paul It is good to hear you are doing so well. I have noted your advice re shingles and its treatment. Its flu season here at the moment so I've put myself in semi isolation and when I have to go down the street or wherever I duck and weave away from crowds and any suspect that I hear or see. The last 18 mo on Anagrelide has been horrid. Thank you and I wish you well. Your Ruxo progress sounds good. Did you have the itches and how soon did they begin to lift. Ta and all the best Hackett/Jan

  • Hi

    What i got first is soreness on my head. Like sunburn...i went straight to docs and said suspected shingles but took a week for rash to show. Then when it did lots of pain but thankfully as had strong painkillers etc it did help. I didnt itch at all just painful. The worse was over in a couple of days once the rash came but felt so low on energy and soreness on skin for a couple more weeks.

    I got it on my head, in my eye and ear it wo so painfull. But since then havent had any bugs or anything.

    Paul

  • Been on. Ruxolitinib for 2 years ,with PV and jac poss .im so much happier ,

    Sleeping better ,not much flushing ,..just moved on to MPN ,after a bone marrow exam ..but I'm still getting ruxolitinib every day ,so I'm doing o.k. ,,very best of luck. ,! Twinkly. Xx

  • Thank you all for your responses.. I am hoping that bleeding only becomes a problem when the platelet counts get too low. regards Hackett

  • Hi there Hackett, , just browsing your responses I noticed you asked about the dreaded itching and how soon it lifts , my friend I can tell you that even though Rux didnt reduce my spleen size my itching was vastly reduced within a week of starting it , , and I was able to use the shower for the first time in 8yrs. My platelets dropped to 79 lowest which is OK so dose adjusted down 10mg to 30mg daily. . . My general well being improved and my appetite went ballistic for a couple of months.

    The last few weeks I have had to gradually reduce my dose down and I'm taking just 5mg a day , my last day being Wednesday. My itching is back with a vengeance and that's just sitting here in bed so I'm taking anti-histamine to help. .

    You'll be alright on Rux and should notice a marked difference in your quality of life. . Please let us know how you go. . I truly hope you get the full benefit of what it can offer up. My best wishes coming your way. JR

You may also like...